fbpx

Listen up, guys! The Singapore Health Sciences Authority (HSA) has released ANOTHER warning on dangerous skin creams after an infant was hospitalised.

via GIPHY

The young child, less than a year old, had developed Cushing’s syndrome after using an unlabelled diaper rash cream.

Cushing’s syndrome is a condition that happens is due to prolonged exposure to excess cortisol, a steroid hormone that plays a very important role in stress response.

Picture Credit: Health Today

HSA says that the diaper cream is supplied by a traditional practitioner in Malaysia. When tested, it was found to have betamethasone valerate (a potent steroid) and clotrimazole (antifungal).

After using the unlabelled diaper cream, the young child developed several symptoms including ‘moon-face’, ‘buffalo hump’ on the back (due to fat accumulation), excessive hair growth on the body and thinning of the skin.

Picture Credit: © 2019endopedonline

She also developed recurrent infections as the steroid suppressed her immune system and caused poor developmental growth. 

Thankfully, the girl has been discharged, but is still undergoing treatment for her condition.

This wasn’t the only product that HSA found harmful, though. D’Splendid Kidzema Cream was another product that raised suspicion.

Picture Credit: HSA

A mother who bought it for her child’s eczema noticed that the rash cleared up only after two applications but returned with a vengeance three days after she stopped using it.

Picture Credit: The Bump

Testing by HSA found that the product for kids up to 14-year-old contained ciprofloxacin (antibiotic) and terbinafine (antifungal medicine).

Turns out, terbinafine is not recommended for use in children under the age of 12 and ciprofloxacin is a prescription only medicine that should only be used under medical supervision.

via GIPHY

Besides the two creams above, HAS has also released alerts on CLAĺR DE LUNE P. Tuberose Day Cream and CLAĺR DE LUNE S. Involcurata Night Cream which contain steroid, antihistamines and antifungals.

Picture Credit: HSA

If you or your child are using any of the products above, SEE A DOCTOR IMMEDIATELY. Stopping suddenly can actually cause the condition to worsen.

Picture Credit: @memes.are.lifee/Instagram

Remember guys, be very very VERY careful when using products for babies, especially those that have no labels or from dubious sources.

(HSA Alert: Undeclared Potent Ingredients Found in Four Skin Creams; Infant Hospitalised with Serious Adverse Reaction)
(Cortisol)

Related Posts

Related Posts

Related Posts

Next Post